Alert archive / Missouri / Wind Advisories in 2010

Wind Advisory 4, NWS Springfield, MO

April 30, 201016 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this wind advisory at Apr 30, 2010, 3:01 AM CDT for 16 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2010, 3:01 AM CDT (08:01 UTC)
Expired
Apr 30, 2010, 10:00 AM CDT
In force
7 hr
Issued by
NWS Springfield, MO

Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Stone County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 53 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2010-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2010-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2577 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
473 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

556 
WWUS73 KSGF 300801
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
301 AM CDT FRI APR 30 2010

...STRONG AND GUSTY SOUTHERLY WINDS THIS MORNING...

.A STRONG AREA OF LOW PRESSURE MOVING THROUGH KANSAS...ALONG WITH
STRONG WINDS JUST ABOVE THE SURFACE...WILL RESULT IN PERIODS OF
SUSTAINED WIND SPEEDS IN EXCESS OF 30 MPH AND GUSTS OCCASIONALLY
IN EXCESS OF 45 MPH. THE STRONGEST WINDS WILL BE OBSERVED ACROSS
EXTREME SOUTHEAST KANSAS AND AREAS OF SOUTHWEST MISSOURI ROUGHLY
ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR.

KSZ073-097-101-MOZ055-066>068-077>079-088>090-093>095-101>103-
301500-
/O.NEW.KSGF.WI.Y.0004.100430T0801Z-100430T1500Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON-
CEDAR-POLK-JASPER-DADE-GREENE-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-
BARRY-STONE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA...
APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS...
STOCKTON...BOLIVAR...JOPLIN...CARTHAGE...GREENFIELD...
SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK...
ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...
GALENA
301 AM CDT FRI APR 30 2010

...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. 

* TIMING AND AREAS AFFECTED...AREAS ALONG AND WEST OF THE HIGHWAY
  65 CORRIDOR FOR THE REMAINDER OF THE OVERNIGHT HOURS THROUGH
  LATE THIS MORNING.

* WINDS...SUSTAINED SOUTH WINDS AROUND 30 MPH WITH OCCASIONAL
  GUSTS AS HIGH AS 50 MPH ARE EXPECTED.

* IMPACTS...LIGHT WEIGHT OUTDOOR OBJECTS SUCH AS LAWN FURNITURE
  AND BARBEQUE PITS MAY BE BLOWN OVER...AND HIGH PROFILE VEHICLES
  ON EAST TO WEST ORIENTED ROADWAYS WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

GAGAN
1 follow-up statement
541 
WWUS73 KSGF 301457
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
957 AM CDT FRI APR 30 2010

KSZ073-097-101-MOZ055-066>068-077>079-088>090-093>095-101>103-
301600-
/O.EXP.KSGF.WI.Y.0004.000000T0000Z-100430T1500Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON-
CEDAR-POLK-JASPER-DADE-GREENE-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-
BARRY-STONE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA...
APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS...
STOCKTON...BOLIVAR...JOPLIN...CARTHAGE...GREENFIELD...
SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK...
ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...
GALENA
957 AM CDT FRI APR 30 2010

...WIND ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING. 

WHILE WINDY CONDITIONS ARE STILL EXPECTED TODAY ACROSS THE
MISSOURI OZARKS AND SOUTHEAST KANSAS...SPEEDS SHOULD REMAIN BELOW
ADVISORY CRITERIA.

$$

LINDENBERG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Apr 30, 12:04 AM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Apr 30, 12:04 AM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1204 AM CDT FRI APR 30 2010

...UPDATE TO AVIATION...

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...

MAIN FOCUS IN THE SHORT TERM WILL DEAL WITH WINDY CONDITIONS
CURRENTLY OCCURRING ACROSS THE WESTERN CWA...THEN ATTENTION TURNS TO
THUNDERSTORM AND SEVERE POTENTIAL FRIDAY INTO SATURDAY.

CURRENTLY...STRONG AREA OF SURFACE LOW PRESSURE IS LOCATED TO THE
NORTH AND WEST OF THE AREA. A TIGHT PRESSURE GRADIENT IS IN PLACE
ACROSS THE AREA AHEAD OF THE LOW...RESULTING IN WINDY CONDITIONS
ACROSS THE AREA. WIND ADVISORY CRITERIA HAS BEEN AND IS BEING MET
ACROSS MUCH OF THE FAR WESTERN CWA. WILL CONTINUE THE WIND
ADVISORY AS IS UNTIL 7 PM THIS EVENING AS THESE CONDITIONS SHOULD
PERSIST INTO THE EARLY EVENING HOURS. WINDS MAY RELAX BELOW
ADVISORY CRITERIA THIS EVENING...HOWEVER BREEZY AND GUSTY
CONDITIONS WILL PREVAIL INTO FRIDAY.

A STRONG UPPER LEVEL LOW IS PUSHING EAST ACROSS THE NORTHERN PLAINS
AND WILL SLOWLY PUSH TOWARDS THE AREA TONIGHT AND ON FRIDAY. AHEAD
OF THIS SYSTEM A WARM AIRMASS IS IN PLACE AND GULF MOISTURE IS
SURGING NORTH TOWARDS THE AREA. DEWPOINTS SHOULD INCREASE INTO THE
MIDDLE 60S BY TOMORROW MORNING...LEAVING A MOIST AND WARM AIRMASS
IN PLACE AHEAD OF THIS STRONG STORM SYSTEM. THERE IS A STRONG CAP
CURRENTLY OVER THE AREA...BUT THIS CAP WILL WEAKEN TOMORROW
AFTERNOON AS HEIGHT FALLS OCCUR AHEAD OF THIS SYSTEM.

DEEP LAYER AND LOW LEVEL SHEAR WILL BE QUITE STRONG WITH THIS SYSTEM.
MOISTURE IS SURGING QUITE RAPIDLY TOWARDS THE AREA. WITH THE WARM
AIRMASS IN PLACE TEMPERATURES SHOULD QUICKLY WARM TOMORROW.
QUESTION IS WILL THERE BE ANY CLOUD COVER THAT COULD LIMIT
INSTABILITY. THERE ARE A COUPLE POSSIBLE SOURCES FOR CLOUD
COVER...ONE IS FROM CIRRUS BLOW OFF FROM CONVECTION EXPECTED TO
DEVELOP TO THE NORTHWEST TONIGHT. ANOTHER IS STRATUS POSSIBLY
FORMING AND SPREADING NORTH WITHIN THE BAND OF INCREASED MOISTURE.
THERE ARE ALSO QUESTIONS IF STORMS WILL DEVELOP IN THE MORNING...WHICH
WILL ALSO AFFECT INSTABILITY.

FEEL THE MODELS MAY BE WEAKENING THE CAP TO SOON...AND THE CAP
WILL ACTUALLY REMAIN IN PLACE UNTIL THE EARLY AFTERNOON
HOURS...WHICH WOULD LIMIT MORNING CONVECTION. THIS WOULD FAVOR
INCREASED INSTABILITY AND BETTER SEVERE POTENTIAL FRIDAY
AFTERNOON/EVENING. THEREFORE...CONFIDENCE IS INCREASING THAT THERE
WILL BE INCREASED INSTABILITY ACROSS THE AREA AND A GREATER
POTENTIAL FOR SEVERE WEATHER FRIDAY AFTERNOON AND EVENING. HAVE
INCREASED THE EHWO SEVERE RISK LEVEL TO SIGNIFICANT ACROSS THE
ENTIRE AREA FOR FRIDAY AND FRIDAY NIGHT. WITH THE INCREASED
INSTABILITY SURFACE BASED STORMS AND SUPERCELLS WILL BE POSSIBLE
FRIDAY AFTERNOON AND EVENING...WITH ALL MODES OF SEVERE WEATHER
POSSIBLE. THESE STORMS WILL OCCUR AHEAD OF THE COLD FRONT AND WILL
LIKELY DEVELOP QUITE QUICKLY. AN ADDITIONAL LINE OF STORMS WILL BE
POSSIBLE ALONG THE COLD FRONT FRIDAY EVENING INTO THE OVERNIGHT
HOURS AS THE FRONT PUSHES THROUGH THE AREA...WITH A SEVERE WIND RISK
ASSOCIATED WITH THESE STORMS.

THE FRONT AND ASSOCIATED CONVECTION SHOULD PUSH OUT OF THE AREA
EARLY SATURDAY MORNING...LEAVING A DRY PERIOD ACROSS THE AREA
DURING THE MORNING HOURS. THEN THE FRONT WILL LIFT BACK NORTH AS A
WARM FRONT SATURDAY AFTERNOON INTO THE OVERNIGHT HOURS. ADDITIONAL
THUNDERSTORM AND SEVERE ACTIVITY WILL BE POSSIBLE WITH LARGE HAIL
NORTH OF THE FRONT....AND ALL MODES OF SEVERE WEATHER WITHIN THE
WARM SECTOR. AT THIS TIME EXPECT THE WARM SECTOR TO GENERALLY
MOVE BACK OVER SOUTH CENTRAL MISSOURI. THUNDERSTORM CHANCES AND
LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE OVERNIGHT SATURDAY.

WISE

&&
.LONG TERM (SUNDAY THROUGH THURSDAY)...

EXTENDED PERIOD WILL BEGIN WITH MAIN TROUGH AXIS STILL TO THE WEST
OF THE CWA.  WHILE MAIN MOISTURE AXIS WILL REMAIN EAST OF THE CWA
WILL HOLD ON TO LOW POPS UNTIL THE MAIN TROUGH SHIFTS THROUGH THE
AREA MONDAY EVENING.  BY LATE TUESDAY THROUGH THE REMAINDER OF THE
PERIOD...UPPER RIDGING WILL BUILD BACK INTO THE REGION WITH THE MAIN
RIDGE AXIS TO THE EAST AND SOUTHWEST FLOW DEVELOPING OVER THE CWA.
SHOULD ADVECT MUCH WARMER TEMPERATURES INTO THE AREA BY WEDNESDAY
WITH HIGHS LIKELY BACK INTO THE 80S.

LINDENBERG

&&

.AVIATION...

LOW LEVEL WIND SHEAR WILL BE THE PRIMARY AVIATION HAZARD TONIGHT
AS STRONG SOUTHERLY WINDS CONTINUE WELL AHEAD OF A FRONT ACROSS
THE PLAINS. CLOUDINESS WILL INCREASE TOWARD MORNING WITH A BROKEN
MVFR TO VFR DECK DEVELOPING FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS
WILL DEVELOP FRIDAY AHEAD OF THE APPROACHING FRONT BUT CONSIDERABLE
UNCERTAINTY EXISTS ON THE TIMING OF PRECIPITATION.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Apr 29, 7:01 PM CDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
701 PM CDT THU APR 29 2010

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010015-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
701 PM CDT THU APR 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED.

WEATHER HAZARDS EXPECTED...

  ELEVATED FIRE WEATHER RISK.
  LIMITED NON THUNDERSTORM WIND RISK.

DISCUSSION:

  GUSTY SOUTH WINDS TO 30 MPH WILL CONTINUE THIS EVENING RESULTING
  IN AN ELEVATED FIRE DANGER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  WEATHER HAZARDS EXPECTED...

  THERE IS A SIGNIFICANT THREAT FOR SEVERE THUNDERSTORMS ACROSS
  THE ENTIRE OUTLOOK AREA ON FRIDAY. AN ELEVATED THREAT FOR
  SEVERE THUNDERSTORMS ALSO EXISTS FOR SATURDAY GENERALLY ALONG
  AND SOUTH OF THE INTERSTATE 44 CORRIDOR...WITH A LIMITED THREAT
  TO THE NORTH AND WEST OF THIS AREA. THERE IS ALSO A LIMITED RISK
  OF FLOODING FRIDAY AND SATURDAY WITH MULTIPLE ROUNDS OF
  THUNDERSTORMS POSSIBLE. FINALLY...NON THUNDERSTORM WIND GUSTS
  GREATER THAN 30 MPH ARE AGAIN EXPECTED ON FRIDAY.

  DISCUSSION...SHOWERS AND THUNDERSTORMS WILL DEVELOP FRIDAY AHEAD
  OF AN APPROACHING FRONT WITH ANOTHER ROUND OR TWO OF
  THUNDERSTORMS POSSIBLE THROUGH SATURDAY NIGHT. STRONG WIND SHEAR
  AND INCREASING INSTABILITY ACROSS THE REGION WILL SUPPORT THE
  DEVELOPMENT OF SEVERE THUNDERSTORMS FRIDAY CAPABLE OF PRODUCING
  DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES.

  A FEW THUNDERSTORMS WILL THEN REMAIN POSSIBLE INTO EARLY NEXT
  WEEK...BUT NO SEVERE STORMS ARE EXPECTED FROM SUNDAY THROUGH
  WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 1:57 PM CDTSevere Thunderstorm WarningSGFDade, Jasper, Lawrence, Newton32 min
Apr 30, 2:16 PM CDTSevere Thunderstorm WarningSGFBarry, McDonald, Newton44 min
Apr 30, 2:35 PM CDTSevere Thunderstorm WarningSGFBarry39 min
Apr 30, 2:50 PM CDTFlood WatchSGFDent, Douglas, Howell, Oregon, Ozark, Shannon and 2 more37 hr
Apr 30, 3:06 PM CDTSevere Thunderstorm WarningSGFBarry, Christian, Lawrence, Stone54 min
Apr 30, 3:11 PM CDTSevere Thunderstorm WarningSGFDallas, Polk18 min
Apr 30, 3:20 PM CDTSevere Thunderstorm WarningSGFBarry, McDonald40 min
Apr 30, 3:41 PM CDTFlash Flood WarningSGFBarry, Christian, Greene, Lawrence, Stone6 hr
Apr 30, 3:43 PM CDTSevere Thunderstorm WarningSGFStone36 min
Apr 30, 3:59 PM CDTSevere Thunderstorm WarningSGFChristian, Greene, Webster46 min
Apr 30, 4:07 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Taney, Webster37 min
Apr 30, 4:36 PM CDTSevere Thunderstorm WarningSGFOzark, Taney54 min
Apr 30, 4:41 PM CDTSevere Thunderstorm WarningSGFLaclede, Wright34 min
Apr 30, 5:08 PM CDTTornado WarningSGFOzark, Taney67 min
Apr 30, 5:10 PM CDTAreal Flood AdvisorySGFLaclede, Pulaski, Texas, Webster, Wright5 hr
Apr 30, 6:08 PM CDTTornado WarningSGFDouglas, Howell, Ozark52 min
Apr 30, 6:38 PM CDTFlash Flood WarningSGFDent, Douglas, Howell, Ozark, Phelps, Pulaski and 4 more6 hr
Apr 30, 6:55 PM CDTTornado WarningSGFHowell, Shannon, Texas50 min
Apr 30, 6:57 PM CDTSevere Thunderstorm WarningSGFOzark33 min

Nearby

Wind Advisories in Missouri, 2010Wind Advisories in Kansas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.